Alert archive / New York / River Flood Warnings in 2014
River Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jan 12, 2014, 11:33 PM EST for Montgomery County, Saratoga County, Schenectady County, New York. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 11:33 PM EST (04:33 UTC)
- Expired
- Jan 13, 2014, 11:18 AM EST
- In force
- 12 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Montgomery County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Schenectady (Freeman's Bridge) (SCHN6). The gauge peaked at 20.60 ft at Jan 13, 2014, 3:00 AM EST.
- Action stage
- 216 ft
- Minor stage
- 220 ft
- Moderate stage
- 222 ft
- Major stage
- 224 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01354500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
383
WGUS41 KALY 130433
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1133 PM EST SUN JAN 12 2014
NYC057-091-093-131633-
/O.NEW.KALY.FL.W.0004.140113T0433Z-140114T0653Z/
/SCHN6.1.IC.140113T0425Z.140113T1200Z.140114T0053Z.NO/
1133 PM EST SUN JAN 12 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT SCHENECTADY.
* FROM THIS EVENING UNTIL LATE MONDAY NIGHT.
* AT 11 PM SUNDAY THE STAGE WAS...219.8 FEET.
* FLOOD STAGE IS 220.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY MIDNIGHT
MONDAY...AND FORECAST TO CONTINUE TO RISE TO NEAR 221.3 FEET AROUND
7 AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
7 PM MONDAY.
* IMPACT...AT 221.0 FEET...THE NORTH FERRY STREET GAGE READS ABOUT 224
FEET. WATER IS IN THE STOCKADE NEIGHBORHOOD BETWEEN INGERSOLL
AVENUE AND FERRY STREET. THE AREA WEST OF ERIE BOULEVARD AND SOUTH
OF STATE STREET FLOODS. IN SCOTIA WATER APPROACHES SCHONOWEE
AVENUE. THE FLOODING IS LIKELY BEING CAUSED BY AN ICE JAM.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
MOHAWK RIVER
SCHENECTADY 220.0 219.8 SUN 11 PM 220.6 221.3 221.2 220.2
218.7
$$1 follow-up statement
961
WGUS81 KALY 131618
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1118 AM EST MON JAN 13 2014
NYC057-091-093-131648-
/O.CAN.KALY.FL.W.0004.000000T0000Z-140114T0653Z/
/SCHN6.1.IC.140113T0425Z.140113T0800Z.140113T0822Z.NO/
1118 AM EST MON JAN 13 2014
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT SCHENECTADY.
* AT 10 AM MONDAY THE STAGE WAS 219.0 FEET.
* FLOOD STAGE IS 220.0 FEET.
* IMPACT...AT 218.0 FEET...THE NORTH FERRY STREET GAGE READS ABOUT 221
FEET. WATER IS NEAR INGERSOLL AVE AND RIVERSIDE PARK. IN SCOTIA
WATER ENTERS THE JUMPIN JACKS PARKING LOT.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE TUE
MOHAWK RIVER
SCHENECTADY 220.0 219.0 MON 11 AM 218.8 218.2 216.3 216.2
216.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jan 12, 9:10 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 12, 9:10 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 910 PM EST SUN JAN 12 2014 .SYNOPSIS... HIGH PRESSURE WILL RIDGE IN FROM THE SOUTH TONIGHT WITH DRY WEATHER INTO MONDAY. ANOTHER FRONTAL BOUNDARY AND AN UPPER LEVEL DISTURBANCE WILL BRING MAINLY RAIN SHOWERS...WITH SOME WINTRY MIX WELL TO THE NORTH OF ALBANY...MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 900 PM...MOSTLY CLOUDY CONDITIONS CONTINUE TO LINGER OVER MOST OF THE AREA. HOWEVER...THEY WERE SEEN ERODING FROM THE SOUTH AND WEST AS THE MID LEVEL TROUGH FINALLY SHIFTS TO THE EAST AND SOME RIDGING ALOFT (AND AT THE SURFACE) COMMENCES. RADAR AND SURFACE OBS INDICATED THAT LAKE EFFECT FLURRIES WERE REACHING INTO THE CAPITAL REGION. WILL INCLUDE SCATTERED FLURRIES INTO THE EARLY EVENING HOURS WITH NO ACCUMULATIONS EXPECTED. SATELLITE PICTURES INDICATED SOME ADDITIONAL HIGH CLOUDS STREAMING IN FROM THE OHIO VALLEY...IN RESPONSE TO WARM AIR ADVECTION PROCESSES. IT WILL BE DRY AND BRISK FOR THE NEXT SEVERAL HOURS. DESPITE THE WIND...TEMPERATURES CONTINUED TO RUN ABOVE NORMAL...BUT NOT NEAR THE RECORD LEVELS OF YESTERDAY. THEY WILL SLOWLY FALL INTO AND THROUGH THE 30S DURING EVENING. MOST AREAS WILL NOT REACH BACK TO FREEZING UNTIL LATE THIS EVENING OR OVERNIGHT. THE CLOUDS SHOULD DIMINISH THIS EVENING. HOWEVER...ADDITIONAL WARM AIR ADVECTION ONES (NAMELY HIGH ONES) MIGHT KEEP IT PARTLY CLOUDY. CALL IT PARTLY CLOUDY. TEMPERATURES WILL SLOWLY FALL BACK TO AND BELOW FREEZING...BOTTOMING OUT IN THE 20S (UPPER 20S LOCALLY)...DOWN TO THE UPPER TEENS ACROSS THE ADIRONDACK PARK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL CREST TO SOUTH EARLY ON MONDAY...THEN QUICKLY MOVE OFF SHORE. THIS WILL SET UP A BRISK SOUTHERLY FLOW ACROSS THE REGION BY MIDDAY. H850 TEMPERATURES ONCE AGAIN WILL BOUNCE BACK OVER 0C...UP TO ABOUT +7C TO THE SOUTH OF ALBANY. EVEN WITH LIMITED MIXING AND OCCASIONAL CLOUDINESS...SURFACE TEMPERATURES WILL CLIMB BACK INTO THE 40S ACROSS MOST OF REGION...MID 40S LOCALLY IN THE GREATER CAPITAL DISTRICT...AND PUSHING NEAR 50 IN THE MID HUDSON VALLEY AND LOWER LITCHFIELD COUNTY. IT WILL BE MAINLY DRY. HOWEVER...AS A COLD FRONT AND MID LEVEL DISTURBANCE APPROACH FROM THE WEST...RAIN SHOWERS MIGHT DEVELOP ACROSS NORTHERN HERKIMER COUNTY BY DAY/S END. IT NOW APPEARS THAT TEMPERATURES THROUGHOUT THE COLUMN WITH THIS NEXT SYSTEM WILL BE INITIALLY A LITTLE WARMER THAN FIRST THOUGHT. MOST MODEL GUIDANCE KEEPS H850 TEMPERATURES ABOVE 0C THROUGH MONDAY NIGHT...COOLING DOWN TO UNDER 0C ON TUESDAY. IT LOOKS LIKE A MAIN RAIN EVENT WITH LIMITED MOISTURE. WHILE MOST AREAS LOOK TO REMAIN ABOVE FREEZING MONDAY NIGHT DUE TO CLOUDS AND THE CONTINUED SOUTHERLY BREEZE...TEMPERATURES COULD FALL JUST BELOW FREEZING ACROSS THE ADIRONDACK PARK. WITH WARMER TEMPERATURES ALOFT...THERE IS A LIKELIHOOD OF A PERIOD OF FREEZING RAIN. RAINFALL AMOUNTS LOOK LIGHT SO AT WORST...MAYBE A TENTH OR TWO TENTHS OF AN INCH OF ICING SO THE MAIN IMPACT WOULD BE TRAVEL. AS THE COLUMN COOLS...PRECIPITATION MIGHT CHANGE TO SLEET AND EVEN A LITTLE SNOW BEFORE ENDING EARLY TUESDAY. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. OUTSIDE OF THE ADIRONDACK PARK TEMPERATURES LOOK TO BOTTOM OUT IN THE 30S ABOVE FREEZING SO WE ARE JUST LOOKING AT RAIN...MAYBE ENDING AS A FEW WET SNOW FLAKES EARLY TUESDAY IN SOME SECTIONS. THERE ARE SOME DISCREPANCIES WITH THE TIMING OF THE SYSTEM. THE LATEST ECMWF AND CANADIAN ACTUALLY DO DEVELOP A COASTAL LOW WITH THIS SYSTEM WHICH IS NOT SUPPORTED BY THE 12Z GFS OR 18Z NAM. EVEN SO...MOST OF THE PRECIPITATION WITH THIS COASTAL STAYS JUST TO OUR EAST BUT IT WILL BE A CLOSE CALL. FOR NOW WE WILL KEEP CHANCES OF PRECIPITATION IN FOR TUESDAY. THE COLUMN WILL BE COOLING ENOUGH TO SUPPORT SOME SNOW NORTH AND WEST OF THE CAPITAL REGION...ESPECIALLY IF THE PRECIPITATION WERE TO BECOME HEAVY. HOWEVER...WE LEAN WITH A LIGHTER SOLUTION. THIS IS SOMETHING TO WATCH. ASSUMING LIGHT PRECIPITATION AND PERHAPS SOME CLEARING...HIGHS ON TUESDAY LOOK TO REACH 40-45 FROM ALBANY SOUTH AND EAST...30S NORTH AND WEST. AGAIN...IF THE PRECIPITATION SHIELD FROM THE STORM WERE TO REACH DEEPER INTO OUR FORECAST AREA...HIGH TEMPERATURES WOULD LIKELY BE IN THE 30S EVERYWHERE WITH THE POTENTIAL FOR RAIN TO CHANGE TO SNOW. THIS SYSTEM WILL EXIT TO OUR NORTHEAST TUESDAY BUT THE UPPER LEVEL TROUGH LAGS BEHIND. SINCE THE UPPER TROUGH LAGS BEHIND WE WILL KEEP SLIGHT/SMALL CHANCES OF PRECIPITATION INTO WEDNESDAY. TEMPERATURES LOOK TO STILL RUN ABOVE NORMAL TUESDAY NIGHT AND WEDNESDAY...WITH 20S TO AROUND 30 FOR AL OW TUESDAY NIGHT...30S TO AROUND 40 FOR HIGHS ON WEDNESDAY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE LONG TERM PERIOD WILL BE CHARACTERIZED BY SEASONABLE TEMPERATURES AND OCCASIONAL WEAK DISTURBANCES PASSING THE REGION WITH CHANCES FOR LIGHT SNOW SHOWERS. AT THE START OF THE LONG TERM PERIOD...A MEAN LONGWAVE UPPER-LEVEL TROUGH WILL BE PARKED ACROSS THE NORTHEAST CONUS...WITH SEVERAL PIECES OF EMBEDDED SHORTWAVE ENERGY ROTATING THROUGH IT. MODEL GUIDANCE CONTINUES TO STRUGGLE HANDLING THE EVOLUTION/TIMING OF INDIVIDUAL CLIPPER-TYPE SYSTEMS DIVING SOUTHEASTWARD OUT OF THE GREAT LAKES REGION...EACH ASSOCIATED WITH A SHORTWAVE IMPULSE ROTATING ABOUT THE MEAN LONGWAVE TROUGH. ALTHOUGH IT REMAINS DIFFICULT HANDLING THE TIMING OF EACH OF THESE DISTURBANCES...THERE IS MODEL CONSENSUS THAT THE NATURE OF THESE FEATURES WILL BE RELATIVELY WEAK AND LARGELY MOISTURE STARVED. REGARDLESS...THERE WILL BE CHANCES FOR SNOW SHOWERS AS EACH OF THESE FEATURES IMPACTS OUR FORECAST AREA TO END THE WORK WEEK AND TO START NEXT WEEKEND. AT THIS TIME...SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE LIGHT...WITH MAYBE A COUPLE OF INCHES ACROSS HIGHER ELEVATIONS BY THE WEEKEND. BY THE END OF NEXT WEEKEND COLDER AIR IS EXPECTED TO FILL IN ACROSS THE REGION...BRINGING A RETURN OF BELOW NORMAL TEMPERATURES FOR THE START OF NEXT WEEK. HIGH TEMPERATURES THROUGHOUT THE LONG TERM PERIOD WILL GENERALLY RANGE BETWEEN THE MID 20S AND MID 30S WITH LOW TEMPERATURES RANGING FROM THE MID TEENS TO MID 20S. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... MAINLY VFR CIGS WILL DOMINATE THE TAF FORECASTS THROUGH THE END OF THE TAF PERIOD ENDING AT 00Z TUE. AS THE UPPER TROUGH MOVES EAST OF THE REGION...CIGS LOOK TO BECOME SCATTERED AROUND OR A LITTLE AFTER 00Z THIS EVENING. EITHER WAY VFR CONDITIONS ARE EXPECTED TO REMAIN IN THE FORECAST TONIGHT AND INTO MONDAY WITH GOOD VISIBILITIES. WESTERLY WINDS..10-20 KTS...GUSTING TO 30KTS MAINLY AT KALB AND KPSF WILL SLOWLY DIMINISH THIS EVENING AS THE RIDGE AXIS SLIDES ACROSS THE REGION TONIGHT. THE WIND WILL TURN SOUTHERLY AROUND 10KTS LATER ON MONDAY. OUTLOOK... MONDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA. TUESDAY: MODERATE OPERATIONAL IMPACT. LIKELY SHRA. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN. WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN. THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. && .HYDROLOGY... THE FLOOD WATCH HAS BEEN DISCONTINUED. ALL RAIN WAS OVER...TEMPERATURES WERE DROPPING TOWARD FREEZING AND ANY ADDITIONAL RUNOFF WAS CEASING. THERE ARE STILL AREAS OF ICE ON SOME SELECTED RIVERS AND STREAMS. THESE WITH ANY IMPACTS WILL BE HANDLED WITH FLOOD ADVISORIES. IT WILL BE MAINLY DRY THROUGH MONDAY. THE NEXT SYSTEM LOOKS TO BRING MAINLY RAIN...(PERHAPS A WINTRY MIX ACROSS THE ADIRONDACKS). RAINFALL WITH THIS SYSTEM GENERALLY LOOKS AROUND A QUARTER OF AN INCH OR LESS WITH LITTLE OR NO IMPACT ON OUR HYDROLOGICAL SERVICE AREA.(HSA). MORE WEAK DISTURBANCES ARE POSSIBLE LATER IN THE WEEK. THESE LOOK TO BE A MIX OF RAIN AND SNOW...BUT AGAIN...AMOUNTS LOOK LIGHT WITH LITTLE IF ANY IMPACT ON OUR HSA. TEMPERATURES LOOK TO REMAIN ABOVE NORMAL FOR THE BALANCE OF THE WEEK. A LITTLE ICE MIGHT FORM ACROSS THE ADIRONDACKS BUT NO WHERE ELSE THIS WEEK. BY THE WEEKEND...IT LOOKS TO TURN QUITE A BIT COLDER AND THIS IS WHEN ICE MAY AGAIN BEGIN TO REFORM ON ALL RIVERS AND STREAMS ACROSS THE HSA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV/11 SHORT TERM...HWJIV LONG TERM...IRL AVIATION...HWJIV/BGM/11 HYDROLOGY...HWJIV
Hazardous weather outlook, Jan 12, 3:50 PM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 350 PM EST SUN JAN 12 2014 NYZ032-033-042-082-131200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- 350 PM EST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF FREEZING RAIN IS LIKELY MONDAY NIGHT INTO EARLY TUESDAY...POSSIBLY MIXED WITH SLEET. FREEZING RAIN COULD PRODUCE UP TO A TENTH OF AN INCH OF ICE ACCRETION IN PLACES. IF CONFIDENCE CONTINUES THAT THIS WILL HAPPEN...A FREEZING RAIN OR WINTRY WEATHER ADVISORY WILL BE ISSUED AT LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013>015-131200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 350 PM EST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EXCLUDING THE ADIRONDACKS...AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in New York, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.